Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Combivir/Viread/Saqniavir/Ritonavir?
Oct 15, 2003

I am on combivir, viread, ritonavir, and saquinavir mesaylate---I tried serostim for fat loss and it accelarated my loss of fat in legs and butt real bad. Could it be one of the medications I am on or more, I need some help for I am losing weight overnight extremely fast.

Response from Dr. Boyle

Serostim can do that. It is useful for fat accumulation (since it is lipolytic) but has the potential to worsen fat loss. I don't know much about your treatment options, but the drugs in your regimen that stand out as potential culprits are zidovudine (in the Combivir) and the protease inhibitors. If you have options to change to other antiretrovirals, you should consider them, but keep in mind that any recovery from lipodystrophy is agonizingly slow. If you are losing weight that quickly, your doctor needs to assess that, find a cause (if possible) and treat you with aggressive therapy to correct the underlying problem (if found) and to get weight back on you.



Previous
extreme itching
Next
Are meds causing fatigue and drop in HCT?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement